| Model Number |
ZKB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Halo (2227); No Code Available (3191)
| Date of Event |
02/15/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that a female patient experienced dysphotopsia, halos and glare, after implantation of a multifocal zkb00 intraocular lens (iol) in her right eye.Reportedly, the lens was explanted in a secondary procedure and the patient was reported as fine.Additional information was received and it was learned that the incision was not enlarged, no vitrectomy was performed and no patient post-op injury was reported.The lens was replaced with a monofocal zcb00 lens, diopter unknown.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 04/13/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens was cut in pieces, most probably to make the explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.